Texas, 2013

Flash Flooding and Hail in Texas, April 2 to 3, 2013

April 2 to 3, 2013 · NWS EWX · 32 events in 14 counties and zones

An upper level trough and surface cold front combined to produce thunderstorms across South Central Texas. Convection started in the northeast during the afternoon of the 2nd then a squall line developed over the western counties later in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level trough and surface cold front combined to produce thunderstorms across South Central Texas. Convection started in the northeast during the afternoon of the 2nd then a squall line developed over the western counties later in the evening. A few thunderstorms produced sub-severe hail as the upper level trough moved across on the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 2, 11:47 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 2, 11:47 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 PM CDT TUE APR 2 2013

.AVIATION...
CHALLENGING FORECAST TODAY. CIGS ARE GENERALLY MVFR AND SHOULD
REMAIN THAT WAY THIS AFTERNOON...BUT WE COULD SEE OCCASIONAL VFR.
EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP THIS EVENING AFTER
ABOUT 01Z. SHOWERS LIKELY TO CONTINUE OVERNIGHT AND CIGS WILL
LOWER TO IFR. PRECIP SHOULD END MID-MORNING WEDNESDAY AND CIGS
IMPROVE TO MVFR BY LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 833 AM CDT TUE APR 2 2013/

UPDATE...
ADJUSTED POPS FOR THE MORNING BASED ON CURRENT RADAR TRENDS AND
REMOVED THUNDER ALL BUT THE NE CWA WHERE ISOLATED THUNDER WAS LEFT IN
THE FORECAST.

PREV DISCUSSION... /ISSUED 432 AM CDT TUE APR 2 2013/

SHORT TERM (TODAY THROUGH WEDNESDAY)...
WITH THE ONSET ON INCREASING RAIN CHANCES ALREADY UNDERWAY...
MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES ON FRONTAL FOCUS
AND THEREFORE POTENTIAL STORM STRENGTH AND RAINFALL TOTALS OVER THE
NEXT 36 HOURS. IN GENERAL THE SHORTER RANGE MODELS FAVOR HIGHER
TOTALS CONVERGING OVER EAST TX THIS AFTERNOON AND LESS RAINFALL
POTENTIAL FROM FRONTAL OVERRUNNING...WHILE THE LONGER RANGE MODELS
SHOW AN EQUAL EMPHASIS ON ENHANCED RAINFALL CHANCES HANGING BACK
WITH THE UPPER LEVEL STORM SYSTEM AS IT OVERRUNS THE SHALLOW
FRONTAL ZONE. WOULD TYPICALLY FAVOR THE SHORT-RANGE SCENARIO...
EXCEPT THAT THE RUN-TO-RUN TRENDS OF THE MODELS CONTINUE TO
REFLECT A SLOWING STORM SYSTEM AND FRONT. THUS A BLEND OF THE TWO
SCENARIOS IS USED FOR THE FORECAST...WITH ADMITTEDLY A SLIGHT WET
BIAS TO RESULT FROM THE PROLONGED RAIN CHANCES. ALTHOUGH THE QPF
REFLECTS STORM TOTAL RANGES GOING FROM 1/2 TO 2 INCHES FROM WEST
TO EAST RESPECTIVELY...THE EXPECTED RAINFALL IS MORE LIKELY TO FALL
INTO THE 1/4 TO 1 1/2 INCH RANGE. ISOLATED 3 INCH STORM TOTALS
WILL BE POSSIBLE...AS A FEW AREAS COULD SEE MULTIPLE ROUNDS OF
RAIN. THE SEWD MOVEMENT OF THE UPPER LOW COULD PROMOTE SUPERCELL
DEVELOPMENT ALONG THE FRONT OVER WESTERN COUNTIES MAINLY LATE THIS
AFTERNOON AND THIS EVENING...WITH THE THREAT FOR HAIL AND DAMAGING
WINDS POSSIBLY EXTENDING AS FAR EAST AS THE I-35 CORRIDOR SHOULD
THE FRONTAL FOCUS BECOME THE DOMINANT RAIN PRODUCER. AN ANY
EVENT...NEARLY ALL AREAS ARE EXPECTED TO RECEIVE AT LEAST A SMALL
AMOUNT OF MUCH NEEDED RAIN FROM THIS SYSTEM. RAIN CHANCES DECREASE
LATE IN THE DAY WEDNESDAY...BUT THE SLOWING SYSTEM SUGGESTS A
SLIGHTLY SLOWER CLEARING TREND WEDNESDAY EVENING.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
BREEZY AND COOL CONDITIONS WEDNESDAY NIGHT INTO THURSDAY WILL LOWER
TEMPERATURES TO BELOW NORMALS THROUGH THURSDAY NIGHT. WHILE THE
PROLONGED DRYING BREEZE THURSDAY SHOULD LOWER AFTERNOON RH
VALUES...SOME PATCHY FOG WAS ADDED FOR FRIDAY MORNING SINCE WINDS
SHOULD BECOME LIGHT BY THEN AND MUCH OF THE LIGHT NORTH WINDS
OVERNIGHT WILL BE ACROSS SOAKED SOILS. A GOOD MIXING DAY AND A
RETURN TO WARM WEATHER IS EXPECTED FRIDAY...WITH SOUTHERLY WINDS
AND MOISTURE TO INCREASE BY SATURDAY MORNING. A FLAT ZONAL PATTERN
OVER THE WEEKEND SHOULD PROMOTE SOME MORNING CLOUDS AND OTHERWISE
SEASONALLY WARM AND BREEZY APRIL WEATHER. THE NEXT UPSTREAM SYSTEM
CONTINUES TO BE ADVERTISED AS A HIGH AMPLITUDE TROUGH WHICH COULD
PROMOTE ANOTHER SIGNIFICANT RAIN EVENT BY MID-WEEK. THE GENERAL PATTERN
WITH THIS UPPER TROUGH SUGGESTS LESS SUPPORT FROM A SUBTROPICAL
JET...SO WILL VIEW THE NEXT POTENTIAL RAINFALL EVENT WITH SOME
SKEPTICISM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  71  50  71  47 /  80  70  30  -   -
AUSTIN BERGSTROM INTL AIRPORT  64  70  47  70  41 /  80  70  30  -   -
NEW BRAUNFELS MUNI AIRPORT     65  73  48  74  43 /  70  60  30  -   -
BURNET MUNI AIRPORT            60  66  46  68  45 /  80  70  30  -   -
DEL RIO INTL AIRPORT           65  74  49  79  54 /  50  40  -    0   0
GEORGETOWN MUNI AIRPORT        63  68  45  68  42 /  80  70  30  10  -
HONDO MUNI AIRPORT             65  74  46  77  44 /  50  50  20   0   0
SAN MARCOS MUNI AIRPORT        64  72  48  73  43 /  80  60  30  -   -
LA GRANGE - FAYETTE REGIONAL   65  73  51  70  46 /  80  70  40  10  -
SAN ANTONIO INTL AIRPORT       66  73  49  74  47 /  60  50  20  -    0
STINSON MUNI AIRPORT           66  75  50  76  46 /  60  50  20  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 2, 12:05 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT TUE APR 2 2013

TXZ171>173-183>194-202>209-217>225-228-031815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
105 PM CDT TUE APR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY
BECOME MORE DOMINANT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY
MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY
RAINFALL...CAUSING LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 2, 7:54 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 AM CDT TUE APR 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             6 NNW CRYSTAL CITY      28.78N  99.85W
03/31/2013  M2.75 INCH       ZAVALA             TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL.

&&

EVENT NUMBER EWX1300204

PM
Local storm report, Apr 2, 10:16 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT TUE APR 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             10 E ALAMO VILLAGE      29.42N 100.23W
03/31/2013  E1.00 INCH       KINNEY             TX   PUBLIC

            QUARTER SIZE HAIL.

&&

EVENT NUMBER EWX1300205

PM
Local storm report, Apr 2, 11:11 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 PM CDT TUE APR 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 E QUEMADO             28.95N 100.62W
03/31/2013  E1.75 INCH       MAVERICK           TX   PUBLIC

            GOLFBALL SIZE HAIL.

&&

EVENT NUMBER EWX1300206

PM
Special weather statement, Apr 2, 12:18 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT TUE APR 2 2013

TXZ171-172-021845-
BURNET-LLANO-
118 PM CDT TUE APR 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BURNET AND NORTHEASTERN
LLANO COUNTIES UNTIL 145 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LLANO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN DAM...
  GAINESVILLE...
  STOLZ...
  LONE GROVE...
  BLUFFTON...
  TOW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3101 9842 3079 9830 3067 9852 3065 9872
      3081 9881 3094 9856 3093 9843 3095 9846
      3098 9846
TIME...MOT...LOC 1818Z 244DEG 14KT 3077 9867
Special weather statement, Apr 2, 12:56 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 PM CDT TUE APR 2 2013

TXZ171-172-021945-
BURNET-LLANO-
156 PM CDT TUE APR 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND
NORTHEASTERN LLANO COUNTIES UNTIL 245 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STOLZ...OR 7 MILES NORTHWEST OF KINGSLAND...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN DAM...
  BURNET...
  BLUFFTON...
  INKS LAKE STATE PARK...
  TOW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3077 9816 3065 9838 3063 9852 3077 9865
      3094 9853 3094 9842 3095 9846 3102 9846
      3104 9844
TIME...MOT...LOC 1856Z 231DEG 16KT 3075 9850

The radar

The Ft Hood radar (KGRK), 102 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

25 hail, 3 flash flood, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Llano

When
April 2, 1:40 PM CST
Where
Llano County, 1.91 mi WSW of Kingsland Williamsar
Measured
1.25 in hail
Reported by
Public
Coordinates
30.670, -98.450

Hail, Llano

When
April 2, 1:50 PM CST
Where
Llano County, 1.78 mi W of Kingsland
Measured
1.75 in hail
Reported by
Public
Coordinates
30.650, -98.450

Hail, Burnet

When
April 2, 2:00 PM CST
Where
Burnet County, 1.19 mi W of Sudduth
Measured
0.75 in hail
Reported by
Public
Coordinates
30.650, -98.270

Hail, Burnet

When
April 2, 2:10 PM CST
Where
Burnet County, 1.91 mi ENE of Marble Falls
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.580, -98.240

Hail, Burnet

When
April 2, 2:12 PM CST
Where
Burnet County, 4.31 mi SSW of Marble Falls
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
30.510, -98.290

A thunderstorm produced golf ball to baseball size hail near the intersection of Highways 71 and 281 south of Marble Falls.

Hail, Burnet

When
April 2, 2:15 PM CST
Where
Burnet County, 0.59 mi E of Granite Mtn
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
30.580, -98.270

A thunderstorm produced hail, the largest of which was ping pong ball size, for 15 to 18 minutes.

Hail, Burnet

When
April 2, 2:20 PM CST
Where
Burnet County, 2.26 mi SE of Marble Falls
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
30.550, -98.240

Hail, Burnet

When
April 2, 2:20 PM CST
Where
Burnet County, 1.91 mi ENE of Marble Falls
Measured
1.75 in hail
Reported by
Public
Coordinates
30.580, -98.240

Hail, Burnet

When
April 2, 2:25 PM CST
Where
Burnet County, 0.59 mi W of Marble Falls
Measured
1.75 in hail
Reported by
Public
Coordinates
30.570, -98.280

Hail, Bastrop

When
April 2, 2:35 PM CST
Where
Bastrop County, 6.02 mi E of Smithville Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.020, -97.070

Hail, Bastrop

When
April 2, 2:50 PM CST
Where
Bastrop County, 3.3 mi ESE of Smithville
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
29.980, -97.120

Hail, Burnet

When
April 2, 2:55 PM CST
Where
Burnet County, 2.74 mi NW of Spicewood
Measured
1 in hail
Reported by
COOP Observer
Coordinates
30.510, -98.200

Flash Flood, Burnet

When
April 2, 3:00 PM CST
Where
Burnet County, 0.91 mi NE of Granite Mtn to 0.98 mi NNW of Granite Mtn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.590, -98.270

Thunderstorms produced heavy rain that caused flash flooding closing many roads in Marble Falls including Highway 281. CoCoRAHS observers reported 2.48 to 3.22 inches of rain in the area and most of the rain fell in two to three hours.

Hail, Caldwell

When
April 2, 3:25 PM CST
Where
Caldwell County, 1.38 mi ESE of Mc Mahan
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
29.840, -97.500

A thunderstorm produced golf ball size hail in McMahan.

Flash Flood, Bastrop

When
April 2, 3:28 PM CST
Where
Bastrop County, 2.09 mi ESE of Bastrop to 1.66 mi NE of Bastrop
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.110, -97.287

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads in Bastrop. The Lower Colorado River Authority rain gauge at Smithville recorded 3.50 inches of rain in the three hours ending at 15:57 CST.

Hail, Travis

When
April 2, 3:55 PM CST
Where
Travis County, 1.51 mi NNE of Beecaves
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.320, -97.940

Flash Flood, Bastrop

When
April 2, 4:00 PM CST
Where
Bastrop County, 1.91 mi ESE of Smithville Muni Arpt to 2.19 mi SE of Smithville Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.017, -97.142

Thunderstorms produced heavy rain that caused flash flooding closing numerous roads in and around Smithville. The Lower Colorado River Authority rain gauge at Smithville recorded 3.50 inches of rain in the three hours ending at 15:57 CST.

Thunderstorm Wind, Hays

When
April 2, 4:06 PM CST
Where
Hays County, 0.91 mi SW of Neiderwald
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Storm Chaser
Coordinates
30.010, -97.740

A thunderstorm produced wind gusts estimated at 50 mph that knocked down large tree branches along Highway 21 in Niederwald.

Thunderstorm Wind, Travis

When
April 2, 4:10 PM CST
Where
Travis County, 1.79 mi W of Oak Hill
Measured
67 kt (77 mph) measured gust
Reported by
Trained Spotter
Coordinates
30.230, -97.880

Hail, Travis

When
April 2, 4:15 PM CST
Where
Travis County, 1.92 mi WSW of Vinson
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
30.210, -97.810

Hail, Williamson

When
April 2, 4:30 PM CST
Where
Williamson County, 3.16 mi NE of Old Round Rock
Measured
0.88 in hail
Reported by
Public
Coordinates
30.530, -97.630

Hail, Fayette

When
April 2, 5:25 PM CST
Where
Fayette County, 1.2 mi W of Flatonia Muni Arpt
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
29.700, -97.120

Thunderstorm Wind, Bastrop

When
April 2, 5:47 PM CST
Where
Bastrop County, Cedar Creek
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Storm Chaser
Coordinates
30.080, -97.500

A thunderstorm produced wind gusts estimated at 50 mph that damaged some awnings and other structures.

Hail, Zavala

When
April 2, 9:45 PM CST
Where
Zavala County, 0.92 mi SW of Crystal City Muni Ar
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
28.690, -99.830

Hail, Dimmit

When
April 2, 9:55 PM CST
Where
Dimmit County, 0.61 mi W of Asherton
Measured
1.25 in hail
Reported by
Public
Coordinates
28.450, -99.760

Hail, Dimmit

When
April 2, 10:03 PM CST
Where
Dimmit County, Big Wells
Measured
1 in hail
Reported by
Public
Coordinates
28.570, -99.570

Lightning, Bexar

When
April 2, 10:08 PM CST
Where
Bexar County, 2.21 mi WSW of Camp Stanley
Property damage
$1.0 million
Reported by
Broadcast Media
Coordinates
29.633, -98.681

Lightning started a fire that destroyed a special events facility.

Hail, Bexar

When
April 2, 10:15 PM CST
Where
Bexar County, 1.39 mi ESE of Fratt
Measured
0.88 in hail
Reported by
Public
Coordinates
29.510, -98.550

Hail, Bexar

When
April 2, 10:30 PM CST
Where
Bexar County, 3.66 mi NW of Hollywood Park
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.610, -98.540

Hail, Gonzales

When
April 2, 11:00 PM CST
Where
Gonzales County, 2.77 mi ENE of Thompsonville
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.720, -97.340

Hail, Kerr

When
April 3, 7:45 AM CST
Where
Kerr County, 4.19 mi W of Hunt
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.070, -99.400

Hail, Wilson

When
April 3, 11:28 AM CST
Where
Wilson County, 5.66 mi NNE of Labatt
Measured
0.75 in hail
Reported by
Public
Coordinates
29.280, -98.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436744, 436745, 436746, 436749, 436751, 436754, 436755, 436756, 436758, 436761, 436762, 436763, 436764, 436768, 436770, 436771, 436772, 436773, 436774, 436775, 436776, 436777, 436778, 436779, 436780, 436781, 439885, 436783, 436784, 436785, 436786, 436788.